MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6021-0230
Medical Device Problem Codes Loss of Osseointegration (2408); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646)
Date of Event 01/10/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a accolade stem was reported.The event was not confirmed.Method & results: device evaluation and results: visual, dimensional, functional and material analysis could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: there is no evidence of altr, trunnionosis, elevated cobalt or chromium ions, or mars mri findings to suggest adverse reaction of this patient to the components.With a ceramic head, this is unlikely to be involved in altr.In this morbidly obese patient with multiple system serious medical problems, symptomatic lumbar and knee arthritis, diabetic neuropathy, and multiple chronic medication requirements, failure and/or delay of biologic fixation was not surprising.Initial post-operative x-rays suggest an undersized femoral component was implanted and the use of a prophylactic dall-miles cable suggests reluctance to implant a large femoral component, as well as possible difficulty of exposure in this morbidly obese patient, may have contributed to the subsidence noted in the five-month post-operative x-ray and contributed to the apparent failure of biologic fixation of the femoral component.The apparent failure of biologic fixation may also have been contributed to by, for example, hypothyroidism and renal disease, and medications which can all adversely affect bony ingrowth.In retrospect, a cemented femoral component would have been preferable in this case.There is no evidence that this clinical situation resulted from factors related to component manufacturing or materials.Device history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.Complaint history review: there has been no other event for the lot referenced.Conclusions: a review of the provided medical records and x-rays by a clinical consultant indicated: there is no evidence of altr, trunnionosis, elevated cobalt or chromium ions, or mars mri findings to suggest adverse reaction of this patient to the components.With a ceramic head, this is unlikely to be involved in altr.In this morbidly obese patient with multiple system serious medical problems, symptomatic lumbar and knee arthritis, diabetic neuropathy, and multiple chronic medication requirements, failure and/or delay of biologic fixation was not surprising.Initial post-operative x-rays suggest an undersized femoral component was implanted and the use of a prophylactic dall-miles cable suggests reluctance to implant a large femoral component, as well as possible difficulty of exposure in this morbidly obese patient, may have contributed to the subsidence noted in the five-month post-operative x-ray and contributed to the apparent failure of biologic fixation of the femoral component.The apparent failure of biologic fixation may also have been contributed to by, for example, hypothyroidism and renal disease, and medications which can all adversely affect bony ingrowth.In retrospect, a cemented femoral component would have been preferable in this case.There is no evidence that this clinical situation resulted from factors related to component manufacturing or materials.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
Its alleged by the attorney through the filing of a lawsuit that the plaintiff underwent a right tha on (b)(6) 2011.It is further alleged that plaintiff began experiencing discomfort and pain in the area of the implanted device.Bone scans ordered on (b)(6) 2017 demonstrated evidence of loosening in the his right hip.The plaintiff has not been revised.

Brand Name
ACCOLADE PLUS TMZF HIP STEM #2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11002355
Report Number0002249697-2020-02670
Device Sequence Number3477589
Product Code LPH
UDI-Device Identifier04546540510679
UDI-Public04546540510679
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2015
Device Model Number6021-0230
Device Catalogue Number6021-0230
Device Lot Number35375404
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2020
Initial Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR